Alert archive / Florida / Areal Flood Advisories in 2018

Areal Flood Advisory 21, NWS Mobile, AL

May 29, 2018Okaloosa County, Florida

NWS Mobile, AL issued this areal flood advisory at May 29, 2018, 5:23 AM CDT for Okaloosa County, Florida. It was in force for 3 hr.

The area

The outline as issued.

The facts

Issued
May 29, 2018, 5:23 AM CDT (10:23 UTC)
Expired
May 29, 2018, 8:30 AM CDT
In force
3 hr
Issued by
NWS Mobile, AL
Area
Storm-based polygon

County Okaloosa County, FL

The radar

The Eglin Afb radar (KEVX), 59 km from the middle of the area, began a volume at 10:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 10.4 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 00:00Z on 2018-05-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 177 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 00:00Z on 2018-05-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 282 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
177 J/kg
Mixed-layer CIN
-21 J/kg
Mixed-layer LCL
667 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
282 m²/s²
0-3 km storm-relative helicity
280 m²/s²
Significant tornado parameter
0.2
Supercell composite
3.6

Open this sounding in Storm Lab

The text

As transmitted.

602 
WGUS84 KMOB 291023
FLSMOB

Flood Advisory
National Weather Service Mobile AL
523 AM CDT TUE MAY 29 2018

FLC091-291330-
/O.NEW.KMOB.FA.Y.0021.180529T1023Z-180529T1330Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Okaloosa FL-
523 AM CDT TUE MAY 29 2018

The National Weather Service in Mobile has issued a

* Urban and Small Stream Flood Advisory for...
  Southern Okaloosa County in northwestern Florida...

* Until 830 AM CDT.

* At 522 AM CDT, Doppler radar indicated heavy rain due to
  thunderstorms. This will cause urban and small stream flooding in
  the advisory area.

* Some locations that will experience flooding include...
  Wright, Fort Walton Beach, Niceville, Destin, Eglin AFB,
  Valparaiso, Mary Esther, Ocean City, Lake Lorraine, Shalimar and
  Cinco Bayou.

LAT...LON 3042 8678 3062 8639 3046 8639 3046 8638
      3039 8638 3040 8639 3034 8640 3033 8679

$$

What forecasters said that day

The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this areal flood advisory went out at May 29, 4:16 AM CDT, 1 hour 7 minutes earlier.

Area forecast discussion, May 29, 4:16 AM CDT, 1 hour 7 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
416 AM CDT Tue May 29 2018

.NEAR TERM /Now Through Tuesday night/...As Alberto continues
northward, well north of the area through tonight, will see the
potential for the best coverage of precipitation over the eastern
and northernmost portion of the area through today.  Have opted to
keep the Flash Flood Watch in effect through the rest of this
afternoon for Wilcox, Butler, Crenshaw and Covington counties but
this can be reassessed depending on how convective trends play out
later today.  Chance to good chance pops follow for tonight for most
of the area, except for the northeast portion where some better
coverage remains possible overnight.  A high risk of rip currents
continues through tonight. /29

.SHORT TERM /Wednesday Through Thursday night/...With Alberto out
of the way, a weakness in the mid to upper level geo-potential
height field denoted by a trof holds from the TN River Valley
southward out into the Gulf on Wednesday. At the surface, high
pressure axis off the southeast US coast extends westward into the
Gulf, maintaining a southerly component of flow off the Gulf.
With pwat values thru the depth of the environment on Wednesday
remaining above normal for the end of May, the position of the
trof axis and potential of subtle mid level impulses pivoting thru
its base along with daytime instability, a modest chance of
showers and storms is expected. A gradual eastward shift of the
high level trof looks to occur, to more over the southeast by
Thursday as the eastern nose of a southern stream mid level ridge
over Texas begins to poke in over the deep south. This favors a
lowering in PoP values with chance PoPs from central portions of
interior zones and points east, slight chance PoPs elsewhere. /10

Daytime highs close to seasonal on Wednesday, trend warmer going
into the day Thursday. Nights warm and muggy. /10

.LONG TERM /Friday Through Monday/...The latest physical solutions
of the global spectral models show upper ridge over TX with a
break in the ridge aligned over the Mid-Atlantic and southeast
Friday thru Sunday. Will be watching a surface low forming in the
lee of the central Rockies which quickly traverses the Plains,
diving into the Tennessee Valley by Sunday. East of this low will
be a frontal boundary that sinks southward across the OH River
valley Friday then into the southeast Sunday. The approaching
surface low along the southward moving frontal boundary provides a
focus for ascent and convection. With the forecast area in an
evolving high level northwest flow between the trof to the east
and the ridge to the west, a southeast movement of any convective
complexes that develop to the north and northwest of our area is
quite possible to be moving thru the area. The front then
approaches us from the northwest late Sunday, and depending on
whether it makes it all the way through, could bring a brief spell
of drier weather to start next week. Fingers crossed. /10

&&

.MARINE...Moderate to occasionally strong southwesterly winds
gradually subside and become southerly through Wednesday as
subtropical depression Alberto continues northward well away from
the area.  Will have Small Craft Should Exercise Caution today for
most of the marine area.  A light to moderate southerly flow
continues through Friday then becomes a moderate southwesterly flow
on Saturday. /29

&&

.PRELIMINARY POINT TEMPS/POPS...
Mobile      87  72  89  73  91  72  93  73 /  30  50  50  10  20  10  30  10
Pensacola   86  74  87  75  89  74  90  75 /  40  50  40  20  20  10  40  10
Destin      83  76  84  77  86  78  87  78 /  70  40  40  20  30  10  30  10
Evergreen   85  71  88  71  92  71  93  72 /  60  60  60  10  40  10  40  10
Waynesboro  85  69  88  71  92  70  93  72 /  50  40  60  10  20  10  20  10
Camden      84  71  88  71  92  71  92  72 /  70  60  60  10  40  10  40  10
Crestview   85  71  88  70  91  71  91  72 /  60  50  60  20  40  10  40  10

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Flash Flood Watch through this evening for ALZ054-057-058-060.

     High Rip Current Risk through Thursday evening for ALZ265-266.

FL...High Rip Current Risk through Thursday evening for FLZ202-204-
     206.

MS...None.
GM...None.
&&

This product is also available on the web at:
http://weather.gov/mob
Hazardous weather outlook, May 29, 4:17 AM CDT, 1 hour 6 minutes before
Hazardous Weather Outlook
National Weather Service Mobile AL
417 AM CDT Tue May 29 2018

ALZ265-266-FLZ202-204-206-300930-
Mobile Coastal-Baldwin Coastal-Escambia Coastal-Santa Rosa Coastal-
Okaloosa Coastal-
417 AM CDT Tue May 29 2018

...HIGH RIP CURRENT RISK IN EFFECT THROUGH THURSDAY EVENING...

This Hazardous Weather Outlook is for southwest Alabama and
northwest Florida.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov/mob (see
Fast Access Product Section) for more information about the
following hazards.

   High Rip Current Risk.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Please listen to NOAA Weather Radio or go to weather.gov/mob (see
Fast Access Product Section) for more information about the
following hazards.

   High Rip Current Risk.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ALZ051>053-055-056-059-261>264-FLZ201-203-205-GMZ633-MSZ067-075-076-
078-079-300930-
Choctaw-Washington-Clarke-Monroe-Conecuh-Escambia-Mobile Inland-
Baldwin Inland-Mobile Central-Baldwin Central-Escambia Inland-
Santa Rosa Inland-Okaloosa Inland-Perdido Bay-Wayne-Perry-Greene-
Stone-George-
417 AM CDT Tue May 29 2018

This Hazardous Weather Outlook is for south central Alabama,
southwest Alabama, northwest Florida, southeast Mississippi and the
coastal waters of Alabama and northwest Florida.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ALZ054-057-058-060-300930-
Wilcox-Butler-Crenshaw-Covington-
417 AM CDT Tue May 29 2018

...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING...

This Hazardous Weather Outlook is for south central Alabama.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov/mob (see
Fast Access Product Section) for more information about the
following hazards.

   Flash Flood Watch.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

GMZ630>632-634>636-650-655-670-675-300930-
Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound-
Pensacola Bay System-Western Choctawhatchee Bay-
Eastern Choctawhatchee Bay-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola FL
out 20 NM-Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
417 AM CDT Tue May 29 2018

This Hazardous Weather Outlook is for the coastal waters of Alabama
and northwest Florida.

.DAY ONE...Today and Tonight.

Moderate to occasionally strong winds may create hazardous conditions
for small craft today.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

In the hours before

Special weather statement, May 29, 3:36 AM CDT, 1 hour 47 minutes before
Special Weather Statement
National Weather Service Mobile AL
336 AM CDT TUE MAY 29 2018

ALZ057-058-290915-
Butler AL-Crenshaw AL-
336 AM CDT TUE MAY 29 2018

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHERN BUTLER AND NORTHERN CRENSHAW COUNTIES UNTIL 415 AM CDT...

At 336 AM CDT, the strong thunderstorm was located 4 miles southeast
of Lowndes County Airport, or 5 miles southeast of Fort Deposit,
moving east at 35 mph.

Winds in excess of 30 mph will be possible with this storm.

Locations impacted include...
Greenville, Lapine and Highland Home.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3188 8618 3168 8681 3194 8688 3196 8681
      3196 8641 3203 8641 3204 8640 3205 8640
      3205 8630 3197 8630 3196 8619 3193 8618
TIME...MOT...LOC 0836Z 248DEG 29KT 3192 8653

Nearby

Areal Flood Advisories in Florida, 2018Every areal flood advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.